MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42365
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that when the surgeon opened the package, they found that the reservoir was damaged.The valve was not used and was replaced.There was no injury to the patient.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux testing.However, the valve did not meet the requirements for pres sure-flow, pre-implantation, and leak testing due to a tear in the top of the proximal occluder.It is unknown how or when this damage occurred.The instructions for use (ifu) that accompany the device caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also cautions that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7632780
Report Number2021898-2018-00305
Device Sequence Number13835432
Product Code JXG
UDI-Device Identifier00643169975804
UDI-Public00643169975804
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number42365
Device Catalogue Number42365
Device Lot NumberE39283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer07/06/2018
08/08/2018
Initial Report FDA Received Date06/24/2018
Supplement Report FDA Received Date07/17/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR